Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 33, NWS Kansas City, MO

April 25, 2009Caldwell County, Clinton County, DeKalb County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 25, 2009, 8:48 PM CDT for Caldwell County, Clinton County, DeKalb County, Missouri. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 8:48 PM CDT (01:48 UTC)
Expired
Apr 25, 2009, 9:30 PM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Caldwell County, MO, Clinton County, MO, DeKalb County, MO

The radar

The Pleasant Hill radar (KEAX), 106 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 9:04 PM CDTHAIL 1Osborn, MO
Apr 25, 9:17 PM CDTTORNADO1 Sw Cameron, MOALONG A HWY NEAR THE AIRPORT
Apr 25, 9:17 PM CDTTORNADOCameron, MOALONG A HWY NEAR THE AIRPORT
Apr 25, 9:30 PM CDTHAIL 1N Osborn, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 4:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260148
SVREAX
MOC025-049-063-260230-
/O.NEW.KEAX.SV.W.0033.090426T0148Z-090426T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
848 PM CDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN DEKALB COUNTY IN NORTHWEST MISSOURI...

* UNTIL 930 PM CDT

* AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF PLATTSBURG...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OSBORN AROUND 905 PM CDT.
  CAMERON AROUND 915 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3986 9433 3979 9421 3978 9421 3979 9420
      3973 9411 3959 9443 3967 9454
TIME...MOT...LOC 0148Z 229DEG 24KT 3966 9444

$$

DUX
3 follow-up statements
000 
WWUS53 KEAX 260202
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT SAT APR 25 2009

MOC025-049-063-260230-
/O.CON.KEAX.SV.W.0033.000000T0000Z-090426T0230Z/
DEKALB MO-CLINTON MO-CALDWELL MO-
902 PM CDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CALDWELL...NORTHEASTERN CLINTON AND SOUTHEASTERN DEKALB COUNTIES
UNTIL 930 PM CDT...

AT 901 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OSBORN...OR 6 MILES WEST OF CAMERON...MOVING NORTHEAST 
AT 30 MPH. A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN 
CLINTON...NORTHWESTERN CALDWELL...AND SOUTHWESTERN DEKALB COUNTIES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 915 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3979 9421 3978 9421 3978 9419 3973 9411
      3961 9439 3972 9444 3986 9433
TIME...MOT...LOC 0202Z 229DEG 24KT 3972 9435

$$

DUX
000 
WWUS53 KEAX 260210
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT SAT APR 25 2009

MOC025-049-063-260230-
/O.CON.KEAX.SV.W.0033.000000T0000Z-090426T0230Z/
DEKALB MO-CLINTON MO-CALDWELL MO-
910 PM CDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CALDWELL...NORTHEASTERN CLINTON AND SOUTHEASTERN DEKALB COUNTIES
UNTIL 930 PM CDT...

AT 904 PM CDT... TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL NEAR OSBORN.  THIS STORM 
WAS LOCATED NEAR OSBORN...OR NEAR CAMERON...MOVING NORTHEAST AT 30 
MPH. A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN 
CLINTON...NORTHWESTERN CALDWELL AND SOUTHWESTERN DEKALB COUNTIES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 915 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3979 9421 3978 9421 3978 9419 3973 9411
      3964 9433 3974 9440 3986 9433
TIME...MOT...LOC 0209Z 229DEG 24KT 3975 9430

$$

DUX
000 
WWUS53 KEAX 260224
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT SAT APR 25 2009

MOC025-049-063-260230-
/O.CON.KEAX.SV.W.0033.000000T0000Z-090426T0230Z/
DEKALB MO-CLINTON MO-CALDWELL MO-
924 PM CDT SAT APR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CALDWELL...NORTHEASTERN CLINTON AND SOUTHEASTERN DEKALB COUNTIES
UNTIL 930 PM CDT...

AT 923 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR OSBORN...OR 5 MILES WEST OF
CAMERON...MOVING NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 930 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3979 9421 3978 9421 3978 9419 3973 9411
      3970 9430 3974 9440 3986 9433
TIME...MOT...LOC 0224Z 241DEG 26KT 3975 9433

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 8:37 PM CDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 8:37 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
837 PM CDT SAT APR 25 2009

.DISCUSSION...

...MESOSCALE DISCUSSION...

MODERATE INSTABILITY AROUND 1500 J/KG JUXTAPOSED WITH AMPLE DEEP
LAYER SHEAR ON THE ORDER OF 35-40 KNOTS WILL CONTINUE TO SUPPORT A
THREAT OF ISOLATED SUPERCELLS WITH THE POTENTIAL FOR ALL MODES OF
SEVERE OVER THE SOUTHERN PORTIONS OF THE WATCH BOX. EVEN WITH THE
LOSS OF DAYTIME HEATING...THIS ACTIVITY WILL BE EASILY MAINTAINED BY
AN INCREASING INFLUX OF WARM/MOIST AIR LAYER OWING TO THE
DEVELOPMENT OF THE LOW LEVEL JET AND STRENGTHENING/BACKING OF THE
SURFACE FLOW.

IN FACT...LAWRENCE KANSAS ASOS HAS MANAGED A WARM FRONTAL PASSAGE
WITH A 21/18 TEMP/DWPT AND WIND SHIFT DESPITE EARLIER COLD FRONTAL
PASSAGE AND SEVERAL ROUNDS OF HEAVY PRECIPITATION. THUS...AN
ENHANCED THREAT FOR TORNADOES AND DAMAGING RFD GUSTS DOES CONTINUE
FOR STORMS RIDING ALONG THE SYNOPTIC BOUNDARY...IN ADDITION TO AN
INCREASING THREAT FOR VERY LARGE HAIL.

BOOKBINDER

&&

.PREV DISCUSSION...

SHORTWAVE CURRENTLY MOVING NORTHEAST ACROSS KANSAS IS SPARKING
THUNDERSTORMS ALONG THE STATIONARY BOUNDARY WHICH CURRENTLY
STRETCHES ACROSS KANSAS CITY NORTHEASTWARD TO JUST NORTH OF
KIRKSVILLE. TREND HAS BEEN FOR THUNDERSTORMS TO WEAKEN CONSIDERABLY
THE FARTHER INTO THE COLD AIR NORTH OF THE BOUNDARY. WITH THE
SHORTWAVE CONTINUING TO MOVE NORTHEAST AND CAPE IN THE 1500-2000
J/KG RANGE THIS EVENING...THINK STORMS WILL CONTINUE TO FIRE
NORTHEAST ALONG AND NORTH OF THE FRONT...WITH THE STRONGER STORMS
REMAINING IN THE GENERAL VICINITY OF THE FRONT. THE FRONT IS PROGGED
TO LIFT NORTH THROUGH THE NIGHT.

DURING THE OVERNIGHT...MODELS PROG LOW LEVEL JET OF 45 TO 55 KTS TO
DEVELOP. EXPECT A THUNDERSTORM COMPLEX TO DEVELOP OVER NORTH CENTRAL
OKLAHOMA THIS EVENING. THIS SHOULD MOVE TO THE NORTHEAST...AIDED BY
THE NOSE OF THE LOW LEVEL JET. THERE REMAINS SOME UNCERTAINTY AS TO
THE EXACT TRACK OF THIS COMPLEX...HOWEVER INITIAL INDICATIONS ARE
THAT IT WILL MAKE IT INTO WESTERN SECTIONS BY MORNING.

AS THE SHORTWAVE ENTERS THE REGION DURING THE DAY SUNDAY...EXPECT
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP. MODELS PROG
ENOUGH INSTABILITY FOR THE POSSIBILITY OF STRONG TO SEVERE STORMS
ONCE AGAIN. THE FRONT WILL START TO MOVE BACK SOUTHEAST ACROSS THE
FORECAST AREA LATE SUNDAY NIGHT INTO MONDAY. PRECIPITABLE WATER
VALUES CONTINUE TO BE GREATER THAN 1.5 INCHES. AND WITH YET ANOTHER
SHORTWAVE PROGGED TO MOVE ACROSS THE REGION...THE HEAVY RAIN THREAT
WILL CONTINUE. HAVE THEREFORE ISSUED A FLOOD WATCH FOR THE ENTIRE
FORECAST AREA FOR MIDDAY SUNDAY INTO EARLY MONDAY EVENING.

33

MEDIUM RANGE (TUESDAY THROUGH SATURDAY)...

CONFIDENCE IN THE LAST HALF OF THE FORECAST IS...NOT GOOD. MODEL
RUNS OVER THE PAST 24 HOURS HAVE GONE FROM BEING IN GENERAL
AGREEMENT ON THE PERSISTENCE OF A WESTERN CONUS TROUGH MUCH OF NEXT
WEEK...TO DEVOLVING INTO A MYRIAD OF SOLUTIONS THAT RANGE FROM
QUASI-ZONAL FLOW IN THE ECMWF...TO A WEAK TROUGH IN THE WEST CONUS
FROM THE GFS. CANADIAN GEM MODEL FAVORS THE SOLUTION OFFERED BY THE
ECMWF AS IT HAS ALSO FLATTENED THE FLOW ACROSS THE PLAINS FOR NEXT
WEEK. PREFERENCE IN SOLUTIONS IS WEIGHTED TOWARDS THE ECMWF...BUT
GIVEN THE VOLATILITY OF THE MODELS...OVER ALL CONFIDENCE WILL REMAIN
LOW.

DESPITE THE IMPLOSION OF THE MID-RANGE MODELS CONSENSUS...THE
SENSIBLE WEATHER FORECAST FOR NEXT WEEK HAS CHANGED LITTLE. FAST
MOVING IMPULSES ARE STILL EXPECTED STREAK ACROSS THE NATION NEXT
WEEK...IT IS JUST THAT NOW THE IMPULSES WILL RESULT FROM A BREAK
DOWN OF THE WESTERN CONUS TROUGH. TUESDAY STILL LOOKS TO BE THE ONE
DAY NEXT WEEK THAT WE HAVE SOME REASONABLE CONFIDENCE OF THAT IT
WILL BE DRY AS A SURFACE BOUNDARY...THAT WILL BE WALLOWING AROUND
MISSOURI THIS WEEKEND...FINALLY SETTLES FARTHER SOUTH.
HOWEVER...THAT CONFIDENCE QUICKLY DISSIPATES BY WEDNESDAY AS THE
WESTERN TROUGH STARTS SPITTING SHORTWAVE ACROSS THE PLAINS. CURRENT
TRAJECTORIES PEG MUCH OF THE SHORTWAVES PASSING TO OUR NORTH...BUT
SUFFICIENT ISENTROPIC LIFT TO THE SOUTH OF THESE WAVES WITH MOISTURE
RETURN FROM A WIDE OPEN GULF INDICATE THAT THE POTENTIAL FOR RAIN
WILL MOVE BACK INTO THE REGION WEDNESDAY. IN FACT...WITH A NUMBER OF
ILL-DEFINED IMPULSES MOVING ACROSS THE PLAINS...AND ABUNDANT
MOISTURE EXPECTED IN THE REGION...HAVE OPTED TO BROAD BRUSH
WEDNESDAY THROUGH FRIDAY NIGHT WITH CHANCE POPS. EXPECTATIONS ARE
THAT AS THIS WEEKENDS WEST CONUS TROUGH BREAKS DOWN EARLY NEXT WORK
WEEK MODEL VOLATILITY SHOULD CALM DOWN ENOUGH ALLOW SOME MORE
ACCURATE PLACEMENT OF POPS FOR THE LAST HALF OF THE COMING WORK WEEK.

OTHERWISE...TEMPERATURES NEXT WEEK WILL BE SOMEWHAT DEPENDANT ON THE
AMOUNT OF CLOUD COVER AND IF ANY RAIN FALLS...BUT AT THIS TIME HAVE
AVOIDED CHANGING OUR GOING FORECAST NUMBERS TOO MUCH DUE TO
UNCERTAINTIES IN THE DETAILS OF THE FORECAST.

CUTTER

&&

.AVIATION...

STRONG STORMS WILL CONTINUE TO AFFECT THE TAF SITES THROUGH AT LEAST
MID EVENING. THERE MAY BE A BREAK DURING THE LATE EVENING AND EARLY
OVERNIGHT HOURS...AS THE INITIAL SHORTWAVE MOVES NORTHEAST AND THE
NOSE OF THE LOW LEVEL JET IS STILL SOUTH. HOWEVER AS THE LOW LEVEL
JET PUSHES INTO THE AREA...MORE STORMS ARE POSSIBLE TOWARD DAYBREAK.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR MOZ001-MOZ002-
     MOZ003-MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-
     MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-
     MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-
     MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-
     MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH FROM 1 PM SUNDAY TO 7 PM MONDAY FOR KSZ025-KSZ057-
     KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 25, 1:00 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT SAT APR 25 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON...ALONG AND
NORTH OF A STALLED FRONTAL BOUNDARY. ANY THUNDERSTORMS WHICH DEVELOP
WILL LIKELY CONTINUE THROUGH THE EVENING. EXTENSIVE CLOUD COVER WILL
LIMIT THE DEGREE OF INSTABILITY AND THUS WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM WILL BE
POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. ANOTHER ROUND OF SHOWERS
AND THUNDERSTORMS IS POSSIBLE LATE TONIGHT...AS A COMPLEX OF STORMS
DEVELOPS AND MOVES NORTHEAST INTO THE REGION. HOWEVER WHEN AND WHERE
THIS ACTIVITY EVOLVES REMAINS IN QUESTION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COLD FRONT WILL LIFT NORTH BY SUNDAY BUT THEN RETURN SOUTHWARD
SUNDAY EVENING...AS A STRONGER UPPER SYSTEM EJECTS THROUGH THE
CENTRAL PLAINS. THERE IS A BETTER CHANCE FOR MORE ORGANIZED AND
WIDESPREAD THUNDERSTORM ACTIVITY SUNDAY NIGHT. INITIALLY THE PRIMARY
CONCERN WILL BE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. AS SUNDAY EVENING CONTINUES...THE SEVERE THREAT WILL
MORPH INTO A HEAVY RAIN AND FLOODING THREAT AS INDIVIDUAL
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. SEVERAL INCHES OF
RAIN WILL BE POSSIBLE OVER MOST OF THE REGION SUNDAY NIGHT.

THE WEATHER PATTERN IS EXPECTED TO REMAIN FAIRLY ACTIVE THROUGH THE
UPCOMING WEEK...WITH PERIODIC CHANCES FOR THUNDERSTORMS. IT IS TOO
SOON TO DETERMINE THE SEVERITY OF ANY OF THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING AND
AGAIN SUNDAY EVENING.

NRR

In the hours before

Local storm report, Apr 25, 7:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
728 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             6 S PLATTE CITY         39.27N 94.78W
04/25/2009  E0.50 INCH       PLATTE             MO   EMERGENCY MNGR

            REPORTED AT I-435 AND HWY 45

&&

ACH
Special weather statement, Apr 25, 7:30 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT SAT APR 25 2009

KSZ104-MOZ028-029-260100-
CLAY-PLATTE-WYANDOTTE-
730 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN WYANDOTTE...SOUTHEASTERN
PLATTE AND WESTERN CLAY COUNTIES UNTIL 800 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEATHERBY LAKE...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL TO HALF INCH SIZE...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

THIS STORM WILL BE NEAR...
  PLATTE WOODS...LAKE WAUKOMIS...HOUSTON LAKE AND RIVERSIDE BY 735 PM
  CDT.
  OAKVIEW AND GLADSTONE BY 740 PM CDT.
  6 MILES NORTHWEST OF CLAYCOMO BY 745 PM CDT.
  6 MILES NORTHWEST OF PLEASANT VALLEY AND 6 MILES NORTHWEST OF
  GLENAIRE BY 750 PM CDT.
  LIBERTY BY 755 PM CDT.

THE TOWNS OF BEVERLY HILLS...KANSAS CITY INTL ARPT...OAKS...OAKWOOD
AND OAKWOOD PARK ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3944 9443 3921 9441 3914 9473 3926 9483

PC
Local storm report, Apr 25, 7:46 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          5 NNW LINWOOD           39.07N 95.07W
04/25/2009                   LEAVENWORTH        KS   AMATEUR RADIO

            BARN DESTROYED

&&

NRR
Special weather statement, Apr 25, 8:00 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT SAT APR 25 2009

KSZ103-260130-
LEAVENWORTH-
800 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHWESTERN LEAVENWORTH COUNTY
UNTIL 830 PM CDT...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCE...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  7 MILES NORTHWEST OF LINWOOD BY 825 PM CDT.
  TONGANOXIE BY 830 PM CDT.

THE TOWN OF RENO IS ALSO IN THE PATH OF THIS STORM.

LAT...LON 3912 9517 3922 9504 3899 9500 3896 9515
      3897 9517

PC
Local storm report, Apr 25, 8:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND GST     5 SW TONGANOXIE         39.06N 95.15W
04/25/2009  E70 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

            REPORTED AT 246TH ST AND DEHOFF RD, 6 MILES W OF RENO

&&

ACH
Special weather statement, Apr 25, 8:43 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT SAT APR 25 2009

MOZ013-014-021-022-260215-
CALDWELL-CLINTON-DAVIESS-DE KALB-
843 PM CDT SAT APR 25 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN CLINTON...NORTHWESTERN
CALDWELL...SOUTHEASTERN DEKALB AND SOUTHWESTERN DAVIESS COUNTIES
UNTIL 915 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF PLATTSBURG...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  OSBORN BY 855 PM CDT.
  CAMERON BY 905 PM CDT.

THE TOWNS OF TURNEY AND KIDDER ARE ALSO IN THE PATH OF THIS STORM.

LAT...LON 3989 9421 3974 9405 3956 9444 3965 9456

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:30 PM CDTSpecial Weather StatementEAXClay30 min
Apr 25, 8:43 PM CDTSpecial Weather StatementEAXClinton32 min
Apr 25, 8:57 PM CDTSevere Thunderstorm WarningEAXPlatte29 min
Apr 25, 8:59 PM CDTTornado WarningEAXCaldwell, Clinton, DeKalb31 min
Apr 25, 9:20 PM CDTTornado WarningEAXCaldwell, Daviess25 min
Apr 25, 9:31 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb29 min
Apr 25, 9:36 PM CDTSpecial Weather StatementEAXPlatte24 min
Apr 25, 9:48 PM CDTSpecial Weather StatementEAXDaviess27 min
Apr 25, 9:53 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
Apr 25, 9:58 PM CDTSpecial Weather StatementEAXDaviess32 min
Apr 25, 10:05 PM CDTTornado WarningEAXBuchanan, Clinton, Platte22 min
Apr 25, 10:43 PM CDTSpecial Weather StatementEAXGrundy32 min
Apr 25, 11:13 PM CDTSpecial Weather StatementEAXDeKalb32 min
Apr 25, 11:24 PM CDTSpecial Weather StatementEAXMercer36 min
Apr 25, 11:31 PM CDTSpecial Weather StatementEAXGentry29 min
Apr 26, 12:06 AM CDTSpecial Weather StatementEAXWorth24 min
Apr 26, 7:13 AM CDTHigh Wind WarningEAXCass99 min
Apr 26, 12:11 PM CDTSpecial Weather StatementEAXBuchanan34 min
Apr 26, 12:30 PM CDTSpecial Weather StatementEAXAndrew30 min
Apr 26, 12:46 PM CDTSpecial Weather StatementEAXBuchanan29 min
Apr 26, 1:13 PM CDTSpecial Weather StatementEAXDeKalb32 min
Apr 26, 4:03 PM CDTSpecial Weather StatementEAXAtchison27 min
Apr 26, 4:59 PM CDTSpecial Weather StatementEAXHolt, Nodaway31 min
Apr 26, 5:05 PM CDTTornado WarningEAXAtchison, Nodaway15 min
Apr 26, 5:29 PM CDTSpecial Weather StatementEAXGentry, Worth31 min
Apr 26, 5:43 PM CDTSevere Thunderstorm WarningEAXGentry, Nodaway, Worth22 min
Apr 26, 6:11 PM CDTSpecial Weather StatementEAXHarrison34 min
Apr 26, 6:37 PM CDTAreal Flood AdvisoryEAXAndrew, Holt, Nodaway6 hr
Apr 26, 6:38 PM CDTSpecial Weather StatementEAXAndrew, Holt, Nodaway37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.